Thursday, May 10, 2012

The bastard seems to be back : FSGS Sucks

Steroid-induced diabetes mellitus...otherwise known as type 2.

I've gotten this both times I was on prednisone, and it appears that the Acthar is producing a similar effect.  It took 5 phone calls yesterday to get it all straightened out, but I was finally able to get a new meter and correct test strips last night.  I started checking it today...I figure I'll do this for a week or so and see what's happening.

Here are my levels so far today:
before breakfast:  127
1 hour after chai:  218
2 hrs after lunch:  296
3 hrs after lunch:  282

And here's what they should be if I were any bit normal (According to the American Diabetes Association):
before breakfast: 70-130
2 hours after eating:  <180

Needless to say....I've got some work to do.  Luckily, I'm aware enough to start making changes now.  I've found a book that might be one of the first to help people that are diabetic also go gluten-free (The New Glucose Revolution Low GI Gluten-Free Eating Made Easy: The Essential Guide to the Glycemic Index and Gluten-Free Living, as several things are "out" now that I would've chosen.  Rice for example...I would've eaten it like crazy because it's gluten-free, but it's a high GI food, so I gotta be careful now.  So I guess I've got some reading to do.

Something is also happening to my voice.  Not sure what, but I've noticed a change lately in that it seems to be difficult for me to talk "loud".  Now, anyone that knows me can stop laughing.  Seriously...it's like I have laryngitis or something.  I've never had it before, and I can't clear my throat, but it's just so damn much more work to talk now.  Freaking annoying.

And I was able to give myself my injection last night....all 80 units of it.  Joacim's got a trip coming up, and I didn't want to wait until then to "try" it, so I did it last night.  Apparently he watched me from around the corner to make sure everything was ok.  It WAS a different experience giving it to myself than when he does it.  I did it in my left thigh again, and while I was actually injecting the medicine, I noticed that I seemed to enter some weird kind of "fog"....and I couldn't hear very well.  It's like I was wearing noise-cancelling headphones on, only I wasn't.  It reminded me a lot of the first time I took Humira...very similar response to that.  I'm guessing it's just the stress of doing it myself but I'll definitely be keeping an eye on it.  That's one of the reasons  I go into so much detail here sometimes.  I can't remember yesterday, let alone all of the gazillion other things I've got floating in my brain right now.

And I'm swollen.  A lot.  I sat with my feet propped up all day, and the only thing that ended up doing was making my knees hurt.  Awesome.

5 comments:

  1. I'm so sorry to hear what your going though right now I how u get well :)

    ReplyDelete
  2. Your version of "awesome" sucks. I know you know that, but I thought I would say it.

    That fog has got to be scary. Hoping it was a complete fluke and will not happen when hubs is out of town.

    ReplyDelete
  3. They put me through some crazy stuff trying to slow the progression of my FSGS, but not all of that! That all sounds worse that transplant and of the crap I have dealt with since. I have no idea what acthar is. Off to google I go...

    Sarah Farrar

    ReplyDelete
  4. The throat sound like it might be thyroid issue...might want them to check for a nodule or goiter.

    ReplyDelete

Woohoo - no more pneumonia (well almost....) but other terrible things, like a car accident...

Hello all!  I felt like it's been forever since I last posted, but it wasn't as bad as I thought once I checked.  I'm writing th...